Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Hysteroscopy done using anesthesia. Developed pain in calf and hurts to walk. Is this common?

User rating for this question
Answered by

General Surgeon
Practicing since : 2008
Answered : 5373 Questions
I had a hysteroscopy a week ago today under a general anesthetic
It was for a myomectemy and ablation. Yesterday I developed a pain in my calf
and it hurts to walk. There is nothing else only the pain. I didnt do anything to
injure or strain it. Is this common?
Posted Mon, 7 Jan 2013 in Women's Health
Answered by Dr. Grzegorz Stanko 3 hours later

Thank you for the query.

After every procedure where the anesthesia is used, there is a risk of veins thrombosis. Especially if you have been taking any hormones. If your calf is also swollen or the skin is tense, this can be thrombosis. You can check it, squeezing your calf gently with your hand and see if it causes the pain. Also try to flex your foot downward whit your knee straighten. Such flexure should also cause the pain.
There is also possibility if arteries blockage. In such case, the leg gets cold (with thrombosis it is rather warmer).
In both cases you should have Doppler ultrasound of veins and arteries.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor